Mikie and other doxy users- have a ?

Discussion in 'Fibromyalgia Main Forum' started by kgg, Aug 31, 2003.

  1. kgg

    kgg New Member

    My son has been on doxycycline for 3 weeks now, treating his mycoplasm. He had the initial herx symptoms of chills, diarrhea, worse fatigue and aches. The diarrhea resolved in 4-5 days as did the chills. But the rest have hung on. Is this going to last the whole 2 months he's on this? Is this a sign he should be on a different antibiotic? Will there be no improvement til he is finished the antibiotic? And last question, he's taking probiotics twice a day, is this enough or should I increase it? Would like your opinions.

    He was supposed to start school the first week he started the doxy. Needless to say, that didn't happen . . . I realize it gets worse before it gets better but when do you know to change the treatment to achieve a better level of worse? Does that make sense?

    Sorry for sounding a little mixed up, on my last day of an antifungal and thoughts are a little jumbled. Thanks in advance for your responses. -Karen
  2. Mikie

    Mikie Moderator

    Some people are overly sensitive to the ABX and they must either switch to another ABX or cut down the dosage.

    The new protocol for those with mycoplasma infections is straight six months on the ABX before pulsing of of them. It has been determined that no one gets better in less than six months. Is there any particular reason that the doc set two months as the treatment period? If the symptoms do not go away or if they return after going off the ABX, the treatment will have to be extended. This is not dangerous with the drugs used for mycoplasmas.

    Be sure your son is taking a good-quality probiotic for his intestines. Let us know how he is doing. Jelly's suggestion to read the RBF material is good because it talks about people who are sensitive to the ABX and who Herx too severly. Good luck.

    Love, Mikie
  3. aaron19

    aaron19 New Member

    how old is your son? just curious because i just started school too, and in a real bad flare. he has fibro, right?
  4. kgg

    kgg New Member

    Jelly- as always thanks for the info. Your experience and sharing about the antibiotic changes is what started me thinking about whether he was due for a change. I need to spend some time a the RBF. I have been there before, but am usually too tired to weed through the info. Probably will print some info off and read it when I'm less tired.

    Mikie- thank you for your reply also. I raised that very same question with his nurse when she notified us of the infection. She said that they didn't want people on antibiotics any longer than necessary. I told her I knew of people on the therapy for one year or more. She questioned whether you were taking the meds right and that's why you were on them for so long. I told her that wasn't the case but she had her mind made up.
    I have him taking Jarro Doph., one twice a day. Hope that is enough to cover him. I guess I'll call the doc's office on Tuesday and ask them what they want to do. I also am in the process of finding a different doc. This guy claims to be a CFS/FMS specialist, but I think he got stuck on Dr. William Crook's theory. Anyway, thanks for the help.

    Aaron- When I have read your posts in the past I thought it would help my son to have an email bud. He has chronic fatigue more than the fibro pain. Although he gets some pretty good muscle spasms. He was dissappointed when he couldn't go to school, but relieved too, because he knew he just couldn't do it feeling like he does. Hope you are feeling better soon.

    -Karen